Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 72, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 29, 2009, 3:59 PM EST for Sumter County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2009, 3:59 PM EST (20:59 UTC)
- Expired
- Nov 29, 2009, 6:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2606 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 292059 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 359 PM EST SUN NOV 29 2009 ...RED FLAG WARNING IN EFFECT FOR THE REST OF THIS AFTERNOON FOR CITRUS...HERNANDO AND SUMTER COUNTIES... .A DRY AIR MASS COMBINED WITH TEMPERATURES WARMING INTO THE MID 70S HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT THIS AFTERNOON. FLZ042-043-048-292300- /O.NEW.KTBW.FW.W.0072.091129T2059Z-091129T2300Z/ CITRUS-SUMTER-HERNANDO- 359 PM EST SUN NOV 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT FOR THE REST OF THIS AFTERNOON CAUSING 4 TO 5 HOURS OF CRITICAL HUMIDITY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ PRC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 29, 2:03 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 29, 2:03 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 203 PM EST SUN NOV 29 2009 .SHORT TERM (TONIGHT - TUESDAY)...THE SHORT TERM PERIOD WILL REMAIN ON THE QUIET SIDE. HIGH PRESSURE OVER THE PENINSULA TONIGHT WILL BEGIN TO MOVE OUT INTO THE ATLANTIC ON MONDAY. A FAST MOVING UPPER-LEVEL TROUGH WILL MOVE ACROSS THE EAST COAST MONDAY NIGHT...SUPPORTING A WEAK BACK DOOR COOL FRONT THAT LOSES STEAM OVER NORTH FLORIDA TUESDAY. FOR THE MOST PART...ITS GOING TO STAY DRY WITH JUST INCREASING CLOUDINESS...ESPECIALLY OVER NORTH FLORIDA AS THE BACK DOOR COOL FRONT DRIFTS SOUTH AND WEAKENS MONDAY NIGHT AND TUESDAY. MOS GUIDANCE SUGGESTS AT LEAST SOME CHANCE OF SHOWERS ALONG THE BOUNDARY TUESDAY AFTERNOON...SO WILL SHOW 20 PERCENT RAIN CHANCES MAINLY NORTH OF BROOKSVILLE. OTHERWISE...THE WARMING TREND CONTINUES FOR MONDAY WITH HIGHS IN THE MID 70S NORTH TO NEAR 80 SOUTH. ADDITIONAL CLOUD COVER ALONG WITH THE EFFECTS FROM THE BACK DOOR COOL FRONT WILL KEEP AFTERNOON HIGHS IN THE LOWER 70S FOR LEVY COUNTY ON TUESDAY. .LONG TERM (TUESDAY NIGHT - SUNDAY)...A COMPLEX WEATHER SITUATION SHAPING UP FOR THE FIRST PART OF THE LONG TERM PERIOD AS A DEVELOPING LOW PRESSURE AREA OVER THE WESTERN GULF AFFECTS THE REGION. MODELS TODAY CONTINUE IN FAIR AGREEMENT BUT CONTINUE TO DIFFER WITH TIMING AND OVERALL TRACK OF THE GULF LOW DURING THE WEDNESDAY/THURSDAY TIME FRAME. THE GFS CONTINUES TO BE THE FASTEST IN EJECTING THE CLOSED UPPER LOW OVER TEXAS AND ATTENDANT DEEPENING SURFACE LOW OVER THE WESTERN GULF NORTHEASTWARD ACROSS THE NORTHERN GULF REGION AND INTO THE SOUTHEASTERN STATES DURING WEDNESDAY AND WEDNESDAY NIGHT...THEN UP ALONG THE MID ATLANTIC ON THURSDAY...WHILE THE ECMWF AND NAM ARE MUCH SLOWER. EVEN THOUGH THE GFS HAS A BIAS OF EJECTING CLOSED LOWS OUT TOO FAST...PREFER TO ERR ON THE SIDE OF CAUTION FOR NOW AND CONTINUE TO USE A BLEND OF THE GFS/ECMWF WITH RESPECT TO MOVEMENT RATHER THAN THROWING OUT THE FASTER GFS ALTOGETHER...SO WILL KEEP CURRENT TIMING OF WEATHER/POPS IN THE GRIDS AS IS FOR NOW UNTIL SOME BETTER MODEL CONTINUITY DEVELOPS...THEN MAKE CHANGES IF NECESSARY. A STALLED FRONTAL BOUNDARY ACROSS THE NORTH CENTRAL PENINSULA TUESDAY NIGHT WILL BEGIN TO LIFT BACK TO THE NORTH AS A WARM FRONT ON WEDNESDAY AS THE AFOREMENTIONED GULF LOW DEEPENS AND BEGINS TO LIFT NORTHEAST TOWARD THE NORTHERN GULF COAST. INCREASING MOISTURE WITHIN A DEEP LAYERED SOUTHERLY WIND FLOW AHEAD OF THE LOW MAY LEAD TO SOME ISOLATED SHOWERS IN THE VICINITY OF THE FRONTAL BOUNDARY OVER THE NATURE COAST TUESDAY NIGHT WITH OTHER ISOLATED SHOWERS POSSIBLE IN THE WARM SECTOR SOUTH INTO CENTRAL ZONES WHERE 20 PERCENT POPS WILL BE DEPICTED. DURING WEDNESDAY AND WEDNESDAY NIGHT A TRAILING COLD FRONT THE GULF LOW WILL APPROACH FROM THE WEST. THIS FRONT COMBINED WITH STRONG DYNAMICS ALOFT AND INCREASING LARGE SCALE LIFT WILL LEAD TO INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS (POPS 50-60 PERCENT RANGE) ACROSS THE FORECAST AREA. MODEL GUIDANCE CONTINUES TO SUGGEST THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS LATE WEDNESDAY INTO EARLY THURSDAY. STRONG DYNAMIC FORCING COMBINED WITH A LOW LEVEL 850MB JET IN THE 50-60 KNOT RANGE AND INCREASING HELICITY VALUES ALL SUGGEST THE POTENTIAL FOR SOME ORGANIZED SEVERE STORMS WITH THE THREAT OF TORNADOES AND MARINE WATERSPOUTS. IN ADDITION TO THE SEVERE THREAT A STRONG SOUTHERLY WIND FLOW AHEAD OF THE FRONT WILL HELP TO BUILD SEAS OVER THE ADJACENT GULF WATERS WHICH IN TURN WILL PRODUCE HAZARDOUS BOATING CONDITIONS...LARGE BREAKING WAVES...AND RIP CURRENTS ALONG AREA BEACHES AND AN INCREASING RISK FOR SOME COASTAL FLOODING AS WELL AT TIMES OF HIGH TIDE WEDNESDAY THROUGH EARLY THURSDAY. ON THURSDAY THE SHOWERS AND STORMS WILL END FROM NORTH TO SOUTH IN THE MORNING AS THE FRONT EXITS TO THE SOUTH WITH COOLER AND DRIER AIR ADVECTING INTO THE REGION AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE HIGH WILL SET UP OVER THE DEEP SOUTH ON DURING FRIDAY AND SATURDAY WITH DRY PLEASANT WEATHER EXPECTED. TEMPERATURES WILL START OFF ABOVE NORMAL THEN FALL SOME 5-10 DEGREES BELOW NORMAL THURSDAY THROUGH SATURDAY BEFORE RETURNING TO NEAR NORMAL ON SUNDAY AS THE HIGH SHIFTS EAST INTO THE ATLANTIC WITH A RETURN EASTERLY FLOW DEVELOPING. MEX TEMPERATURE GUIDANCE HAS TRENDED COOLER SO HAVE ADJUSTED MIN/MAX TEMPERATURES DOWN SLIGHTLY. && .AVIATION...MAY SEE A BRIEF PERIOD OF MVFR VISIBILITIES FROM SOME PATCHY FOG AFTER 30/09Z EARLY MONDAY MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS DURING THE NEXT 24 HOURS. && .MARINE...NO PROBLEMS THROUGH TUESDAY...THEN A DEVELOPING SYSTEM IN THE GULF OF MEXICO PROMISES TO BRING WINDY AND ROUGH CONDITIONS WEDNESDAY AND THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING WINDS TO NEAR GALE FORCE ALONG WITH SEAS OF 10 FEET OR MORE. MARINERS VENTURING OUT THIS WEEK SHOULD CHECK THE LATEST FORECASTS BEFORE DEPARTING. SLOW IMPROVEMENT IS EXPECTED ON FRIDAY. && .FIRE WEATHER...ISOLATED POCKETS OF LOW RELATIVE HUMIDITIES ARE OCCURRING...BUT NO WIDESPREAD RED FLAG CONDITIONS IN OUR AREA YET. STILL COUNTING ON UNDER 4 HOURS SO NO WARNINGS PLANNED. NO ADDITIONAL FIRE WEATHER PROBLEMS ANTICIPATED THROUGH THE WEEK...BUT A PERIOD OF STRONG STORMS WITH PLENTY OF CLOUD TO GROUND LIGHTNING ALONG WITH STRONG GUSTY WINDS COULD OCCUR BETWEEN WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 56 77 61 75 / 0 5 10 10 FMY 56 81 60 80 / 0 5 10 10 GIF 53 78 56 76 / 0 5 10 10 SRQ 51 77 60 78 / 0 5 10 10 BKV 40 76 52 75 / 0 5 10 10 SPG 59 75 63 75 / 0 5 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JILLSON LONG TERM/AVIATION...MCMICHAEL
Hazardous weather outlook, Nov 29, 5:21 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 521 AM EST SUN NOV 29 2009 FLZ039-042-043-048>052-055>057-060>062-065-292230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 521 AM EST SUN NOV 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... CONDITIONS THIS AFTERNOON ACROSS INTERIOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA WILL BE MARGINALLY CRITICAL FOR WILDFIRES. RELATIVE HUMIDITY COULD FALL BELOW 35 PERCENT FOR ONE TO THREE HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... A STORM SYSTEM DEVELOPING ACROSS THE NORTHWESTERN GULF BY TUESDAY WILL MOVE EAST AND ACROSS THE FLORIDA PANHANDLE BY LATE WEDNESDAY AND WEDNESDAY NIGHT. IT IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS THE AREA AT THIS TIME. WHILE IT REMAINS TOO EARLY FOR SPECIFIC DETAILS...CONDITIONS APPEAR FAVORABLE FOR THE POSSIBLE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IN THE REGION WEDNESDAY NIGHT. RESIDENTS SHOULD CONTINUE TO MONITOR UPCOMING FORECASTS AND STATEMENTS REGARDING THIS POTENTIALLY HAZARDOUS WEATHER SITUATION. ...COASTAL FLOOD IMPACT... THE DEVELOPING LOW PRESSURE SYSTEM IN THE NORTHWESTERN GULF WILL PRODUCE SEVERAL DAYS OF SOUTHERLY WINDS. THIS WILL HAVE THE POTENTIAL TO CREATE MINOR COASTAL FLOOD IMPACTS ALONG SOUTH FACING SHORELINES...PARTICULARLY IN LEVY COUNTY BY WEDNESDAY AFTERNOON. ...WIND AND SEA IMPACT... WINDS AND SEAS ACROSS THE GULF OF MEXICO WILL INCREASE IN RESPONSE TO THE DEVELOPING STORM SYSTEM. HAZARDOUS BOATING CONDITIONS WILL BE LIKELY ACROSS THE GULF WATERS BY TUESDAY NIGHT AND LASTING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
In the hours before
Special weather statement, Nov 29, 1:38 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 138 PM EST SUN NOV 29 2009 FLZ039-042-043-048>052-055>057-060>062-065-301000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 138 PM EST SUN NOV 29 2009 ...POTENTIAL FOR SEVERE STORMS AND COASTAL HAZARDS WEDNESDAY THROUGH THURSDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEXICO ON TUESDAY. THIS LOW IS THEN EXPECTED TO INTENSIFY AS IT MOVES NORTHEAST TOWARD THE NORTHERN GULF COAST TUESDAY NIGHT AND INTO THE SOUTHEASTERN STATES ON WEDNESDAY...THEN UP ALONG THE MID ATLANTIC COAST WEDNESDAY NIGHT AND THURSDAY. AHEAD OF THE LOW AN INCREASING MOIST SOUTHERLY WIND FLOW WILL DEVELOP OVER WEST CENTRAL AND SOUTHWEST FLORIDA DURING TUESDAY NIGHT AND WEDNESDAY. THIS INCREASING SOUTHERLY FLOW WILL HELP TO BUILD SEAS OVER THE ADJACENT GULF WATERS. THESE BUILDING SEAS WILL GENERATE LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND HIGH SURF ALONG AREA BEACHES WEDNESDAY THROUGH THURSDAY WITH ABOVE NORMAL TIDES CAUSING SOME COASTAL FLOODING AT TIMES OF HIGH TIDE. THE STRONG SOUTHERLY WIND FLOW AND INCREASING SEAS WILL MAKE FOR HAZARDOUS BOATING CONDITIONS OVER THE ADJACENT GULF WATERS...AND MARINERS...FISHERMEN...AND BOATING ENTHUSIASTS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE LATE IN THE WEEK. AS THE LOW PRESSURE AREA LIFTS NORTHEAST INTO THE SOUTHEASTERN STATES ON WEDNESDAY A TRAILING COLD FRONT WILL APPROACH FROM THE WEST DURING THE DAY. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS AHEAD OF THIS FRONT WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT AS IT MOVES TOWARD WEST CENTRAL AND SOUTHWEST FLORIDA. CURRENT TIMING OF THIS FRONT WOULD BRING SHOWERS AND THUNDERSTORMS INTO THE NATURE COAST BY EARLY AFTERNOON ON WEDNESDAY...WITH THIS ACTIVITY SPREADING SOUTH TOWARD THE TAMPA BAY AREA BY MID TO LATE AFTERNOON...AND THEN ACROSS SOUTHWEST FLORIDA WEDNESDAY NIGHT. AT THE CURRENT TIME SUFFICIENT LOW LEVEL MOISTURE COMBINED WITH STRONG PREFRONTAL CONVERGENCE AND INCREASING WIND SHEAR WITHIN THE ATMOSPHERE MAY SUPPORT SOME STRONG TO SEVERE STORMS AS THE FRONT MOVES SOUTH THROUGH THE REGION...ESPECIALLY FROM THE BAY AREA NORTH THROUGH THE NATURE COAST...WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND POSSIBLE TORNADOES AND MARINE WATERSPOUTS. IN ADDITION LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS DURING WEDNESDAY AND WEDNESDAY NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. MCMICHAEL/JILLSON
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.